Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 77, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Oct 25, 2004, 10:07 PM CDT for Taylor County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2004, 10:07 PM CDT (03:07 UTC)
- Expired
- Oct 26, 2004, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Taylor County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 260308 FFWSJT TXC441-260600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1007 PM CDT MON OCT 25 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... TAYLOR COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF ABILENE * UNTIL 100 AM CDT * AT 1005 PM...DOPPLER RADAR INDICATED RAINFALL IN EXCESS OF 1 1/2 INCHES PER HOUR HAD FALLEN OVER SOUTHWEST AND CENTRAL TAYLOR COUNTY SINCE 9 PM. ADDITIONAL THUNDERSTORMS WILL TRACK NORTHEAST ACROSS TAYLOR COUNTY...INCLUDING THE CITY OF ABILENE...PRODUCING ADDITIONAL RAINFALL TO 3 INCHES THROUGH MIDNIGHT. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TYE...TUSCOLA...POTOSI...MERKEL...LAWN...HAPPY VALLEY...DYESS AFB AND BUFFALO GAP. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3209 10016 3210 9965 3251 9962 3250 10008 $$
1 follow-up statement
000 WGUS74 KSJT 260447 FFSSJT TXC441-260600- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1145 PM CDT MON OCT 25 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 100 AM CDT FOR TAYLOR COUNTY... AT 1140 PM CDT...THE ABILENE POLICE DEPARTMENT ADVISES AGAINST DRIVING IN THE CITY THE NEXT SEVERAL HOURS. STREETS ARE FLOODED AND THERE HAS BEEN NUMEROUS WATER RESCUES. THE POLICE DEPARTMENT HAS STATED THAT EVERY LOW LYING SPOT IS FLOODED. CREEKS HAVE RISEN NEAR THE BOTTOM OF SEVERAL BRIDGES. WHILE THE HEAVY RAIN HAS MOVED TO THE EAST...SHOWERS AND THUNDERSTORMS WITH LIGHTER AMOUNTS OF RAIN WILL BE MOVING INTO ABILENE AROUND 1 AM. THIS WILL PRODUCE PERHAPS AROUND 1/10 INCH OF RAIN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3209 10016 3210 9965 3251 9962 3250 10008 $$ 04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 8:39 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Oct 25, 8:39 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 839 PM CDT MON OCT 25 2004 .UPDATE... WIDESPREAD SHOWERS AND THUNDERSTORMS WERE SPREADING FROM THE NORTHERN CONCHO VALLEY INTO THE BIG COUNTRY AT MID EVENING. THESE THUNDERSTORMS HAD WEAKENED SINCE 6 PM...THOUGH WERE STILL PRODUCING LOCALLY HEAVY RAINFALL. THESE THUNDERSTORMS ARE LIKELY BEING SUSTAINED FROM A LOW LEVEL JET REACHING 30KTS...PER KSJT VAD WIND PROFILER. ADDITIONAL THUNDERSTORMS WERE CROSSING THE RIO GRANDE INTO VAL VERDE COUNTY...HEADED TOWARD THE NORTHEAST. WITH INCREASING LOW LEVEL JET AND STRONG 250 MB DIVERGENCE PERSISTING OVERNIGHT...EXPECT STORMS TO CONTINUE. PRESENT FORECAST IN GOOD SHAPE. ONLY VERY MINOR ADJUSTMENTS MADE. 14 && .PREV DISCUSSION... OBVIOUS MAIN CONCERN WILL BE HEAVY RAINFALL POTENTIAL THROUGH TOMORROW EVENING. CURRENTLY...WATER VAPOR IMAGERY SHOWING SOUTHWEST FLOW WITH PACIFIC MOISTURE STREAMING OVER OUR AREA. PLENTY OF LOW LEVEL MOISTURE IS STILL IN PLACE WITH MID 60F DEWPOINTS AND PW NEAR 2 INCHES ON 12Z DRT SOUNDING AND 1 INCH ON 12Z MAF SOUNDING. A COLD FRONT CONTINUES TO SAG JUST NORTH OF LBB TO CDS. 12Z GFS AND ETA MODEL RUNS SOMEWHAT CONSISTENT IN THE SHORT TERM WITH INCREASING THE LLJ AS A UPPER LEVEL DISTURBANCE MOVES OUT OF MEXICO OVER THE AREA TONIGHT. THIS WITH THE FRONT SHOULD CREATE THE POTENTIAL FOR HEAVY RAINFALL TO DEVELOP MAINLY ACROSS OUR WESTERN AREAS AND THEN INTO THE BIG COUNTRY TUESDAY MORNING. WE DECIDED TO GO WITH A FFA FOR THE WHOLE COUNTY AREA AS OUR SOUTHERN AND EASTERN AREAS HAVE ALREADY RECEIVED SOME RAINFALL AND THE MAIN HEAVY RAINFALL IS EXPECTED OVER OUR WESTERN AND NORTHERN AREAS. SOME THUNDERSTORM ACTIVITY COULD AFFECT OUR EASTERN AND SOUTHERN AREAS AS WELL. AFTER TUESDAY...KEEP SOME POPS AS MODELS CONTINUE TO HAVE A DIFFICULT TIME HANDLING THE TIMING OF ANY UPPER LEVEL DISTURBANCES THAT MOVE THROUGH THE AREA AS STRONG JET REMAINS OVER THE AREA. WE TREND POPS DOWN WED THROUGH THU AND THEN SLIGHT INCREASE AGAIN FRI AS POSSIBLE FRONT PUSHES INTO THE AREA. FRONT QUICKLY STALLS AND WASHES OUT SAT AND SUN. SUN INTO MON ANOTHER LOW POSSIBLY DEVELOPS IN SW KS WITH PACIFIC FRONT OR DRYLINE. WILL KEEP SOME POPS IN THE EASTERN AREAS...BUT ONLY A SLIGHT CHANCE AS DRY SLOT MAY SET UP WHICH MAY DECREASE THE CHANCE OF THUNDERSTORMS. && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 4 PM TUESDAY FOR ALL ZONES. && 10
Hazardous weather outlook, Oct 25, 1:32 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 132 PM CDT MON OCT 25 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-261900- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 132 PM CDT MON OCT 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A TROPICAL-LIKE ATMOSPHERE WILL CONTINUE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. ANY THUNDERSTORMS WHICH DEVELOP ACROSS THE OUTLOOK AREA LATER THIS EVENING AND TONIGHT MAY PRODUCE VERY HEAVY RAINFALL. THE MAIN THREAT WILL BE FROM FLOODING AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THE THUNDERSTORM POTENTIAL WILL CONTINUE ACROSS THE OUTLOOK AREA THROUGH TOMORROW NIGHT. FLOODING AND FLASH FLOODING WILL REMAIN THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23/HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 11:30 PM CDT | Flash Flood Warning | SJT | Callahan | 2 hr |
| Oct 26, 6:32 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 58 min |
| Oct 26, 6:52 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 53 min |
| Oct 26, 1:29 PM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.